MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 XB 3.5 100CM; CATHETER, PERCUTANEOUS
Catalog Number 67005400
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17763019) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, at the time of surgery when opening the packaging of the 6f vista brite tip guide catheter (.070 xb 3.5 100cm) was found to be cracked and it was informed that the product was damaged.There was no reported patient injury.The device was not used in the patient.The device will be returned for analysis.
 
Additional Manufacturer Narrative
At the time of surgery when opening the packaging of the 6f vista brite tip guide catheter (.070 xb 3.5 100cm) it was found to be cracked and it was informed that the product was damaged.There was no reported patient injury.The device was not used in the patient.Additional procedural details were requested but are unknown.The device was returned for analysis.One non-sterile unit of a 6f.070 xb 3.5 100cm guiding catheter was received for analysis.No original packaging box nor pouch bag were returned.Per visual analysis, the unit was thoroughly inspected, and no crack was found on the unit.However, multiple kinks were observed at 20.0cm, 87.2cm, and at 96.0 cm from the inner diameter (id) band.Traces of dried blood residues were observed on the body shaft of the catheter.No other anomalies were observed.A product history record (phr) review of lot 17763019 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft)- cracked - during prep¿ was not confirmed since no crack was found on the returned unit.However, multiple kinks were observed on the device as received.The root cause of the kinked conditions on the body shaft of the unit could not be conclusively determined during the analysis.Procedural or handling factors may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
At the time of surgery when opening the packaging of the 6f vista brite tip guide catheter (.070 xb 3.5 100cm) it was found to be cracked and it was informed that the product was damaged.There was no reported patient injury.The device was not used in the patient.The device was not returned for analysis.A product history record (phr) review of lot 17763019 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter (body/shaft) cracked - during prep¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors may have contributed to the reported event.According to the safety information in the instructions for use ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.¿ neither the phr nor the very limited information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.Corrected data: device available for evaluation.

Brand Name
6F .070 XB 3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8647031
Report Number9616099-2019-02980
Device Sequence Number2386947
Product Code DQY
UDI-Device Identifier20705032020166
UDI-Public20705032020166
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number67005400
Device Lot Number17763019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer06/25/2019
10/16/2019
Initial Report FDA Received Date05/28/2019
Supplement Report FDA Received Date06/28/2019
11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1